Alert archive / Nevada / Wind Advisories in 2025

Wind Advisory 9, NWS Elko, NV

March 10, 20254 counties in Nevada

NWS Elko, NV issued this wind advisory at Mar 10, 2025, 3:13 PM PDT for 4 counties in Nevada. It took effect at Mar 12, 2025, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2025, 3:13 PM PDT (22:13 UTC)
In effect from
Mar 12, 2025, 11:00 AM PDT
Expired
Mar 12, 2025, 11:00 PM PDT
In force
12 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2025-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2025-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2667 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

895 
WWUS75 KLKN 102213
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
313 PM PDT Mon Mar 10 2025

NVZ035-037-040-041-110615-
/O.NEW.KLKN.WI.Y.0009.250312T1800Z-250313T0600Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Diamond Valley, Preston, Duckwater, Lund,
Ely Airport, Cherry Creek, Ely, Pinto Summit, Hickison Summit,
Manhattan, Round Mountain, Grass Valley, Eureka, Eureka Airport,
McGill, Ruth, Garden Pass, Blue Eagle Ranch, and Tonopah
313 PM PDT Mon Mar 10 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...White Pine, Southern Lander and Southern Eureka, 
  Northeastern Nye, and Northwestern Nye Counties.

* WHEN...From 11 AM to 11 PM PDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  branches or limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

85
4 follow-up statements
241 
WWUS75 KLKN 110934
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
234 AM PDT Tue Mar 11 2025

NVZ035-037-040-041-120000-
/O.CON.KLKN.WI.Y.0009.250312T1800Z-250313T0600Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Hickison Summit, Eureka, Duckwater,
Cherry Creek, Grass Valley, Garden Pass, Round Mountain, Blue
Eagle Ranch, Pinto Summit, Tonopah, Ruth, Manhattan, Lund,
Diamond Valley, Eureka Airport, McGill, Ely Airport, Ely, and
Preston
234 AM PDT Tue Mar 11 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT 
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...White Pine, Southern Lander and Southern Eureka, 
  Northeastern Nye, and Northwestern Nye Counties.

* WHEN...From 11 AM to 11 PM PDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  branches or limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

90
592 
WWUS75 KLKN 120843
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
143 AM PDT Wed Mar 12 2025

NVZ035-037-040-041-130000-
/O.CON.KLKN.WI.Y.0009.250312T1800Z-250313T0600Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Round Mountain, McGill, Cherry Creek,
Ely, Lund, Grass Valley, Ely Airport, Diamond Valley, Ruth,
Preston, Manhattan, Tonopah, Hickison Summit, Pinto Summit,
Duckwater, Blue Eagle Ranch, Garden Pass, Eureka Airport, and
Eureka
143 AM PDT Wed Mar 12 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM 
PDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...White Pine, Southern Lander and Southern Eureka, 
  Northeastern Nye, and Northwestern Nye Counties.

* WHEN...From 11 AM this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  branches or limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

90
863 
WWUS75 KLKN 122013
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
113 PM PDT Wed Mar 12 2025

NVZ035-037-040-041-130600-
/O.CON.KLKN.WI.Y.0009.000000T0000Z-250313T0600Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Eureka Airport, Round Mountain, Ruth,
Eureka, Duckwater, Ely, Blue Eagle Ranch, Preston, McGill, Cherry
Creek, Lund, Diamond Valley, Pinto Summit, Hickison Summit, Ely
Airport, Manhattan, Grass Valley, Garden Pass, and Tonopah
113 PM PDT Wed Mar 12 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...White Pine, Southern Lander and Southern Eureka, 
  Northeastern Nye, and Northwestern Nye Counties.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  branches or limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

92
465 
WWUS75 KLKN 130544
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1044 PM PDT Wed Mar 12 2025

NVZ035-037-040-041-130645-
/O.EXP.KLKN.WI.Y.0009.000000T0000Z-250313T0600Z/
White Pine-Southern Lander and Southern Eureka-Northwestern Nye-
Northeastern Nye-
Including the cities of Ely, Cherry Creek, Diamond Valley, Blue
Eagle Ranch, Ruth, McGill, Ely Airport, Eureka Airport, Hickison
Summit, Round Mountain, Preston, Duckwater, Pinto Summit,
Manhattan, Eureka, Grass Valley, Garden Pass, Lund, and Tonopah
1044 PM PDT Wed Mar 12 2025

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

The Wind Advisory will expire at 11 PM and will be replaced by 
Winter Weather Advisories. Please refer to our headline products for 
more details.

$$

90

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 10, 1:56 AM PDT, 13 hours 17 minutes earlier.

Area forecast discussion, Mar 10, 1:56 AM PDT, 13 hours 17 minutes before
Area Forecast Discussion
National Weather Service Elko NV
156 AM PDT Mon Mar 10 2025

.SYNOPSIS...Fair weather with light to breezy winds and
increasing cloud cover thru Tuesday before a period of active
weather kicks off Wednesday. Robust cold front moves in from the
northwest with accumulating snow expected thru most of Thursday.
Active pattern persists at least into early next week.

&&

.SHORT TERM...Today through Tuesday night.

Closed upper low circulates off the coast of SoCal this morning
while gradually progressing east. This places the Great Basin
under southwesterly flow as a low amplitude upper ridge resides
over the central U.S. Weather remains benign today with increasing
high and mid level clouds as the upper low brings increased mid
level moisture into the southwestern U.S. Southwesterly winds will
be generally light to breezy with gusts 15 to 20 mph. Daytime
high temperatures will be in the upper 40s to upper 50s with
overnight lows in the 20s.

Upper low looks to be poised along the coast of SoCal by Tuesday
morning. Low moves inland thru the day while concurrently
weakening into an open wave. Robust cold front moving in from the
northwest and the Gulf of Alaska region will be fast on the heels
for the progressive upper low. Cold front looks to be situated
along the west coast by Tuesday night. No precipitation expected
thru Tuesday night, though cloud cover continues to increase
along with cloud bases continuing to lower as PWATs increase,
primarily as Pacific moisture embedded within the upper low moves
inland from SoCal. Biggest item of note Tuesday will be increased
southwesterly breezes as the approaching cold front and parent
trof from the northwest begin strengthening the surface pressure
gradient. Gusts 20 to 25 mph will be in place Tuesday afternoon.
Daytime high temperatures again reside in the upper 40s to upper
50s with overnight lows in the low 20s to low 30s.

&&

.LONG TERM...Wednesday through next Monday

Upper level ridging will break down rapidly Wednesday as a small
compact upper low passes well to the south over southern
California and Arizona. While this low will not affect NE Nevada
with sensible impacts, it will kick the upper ridge east and
flatten out the upper flow and allow for a stronger more northern
stream upper trough approaching the region Wednesday to move into
the west with showers developing across western NV Wednesday
night. This system will be similar to last weeks system as it will
have a atmospheric river component that will give NV another
round of beneficial moisture, and for the first part of this
systems impacts, rain will be the primary precipitation type for
elevations below 7000 feet. On the plus side models agree on
overall QPF values, which is about 0.10” to 1.3” of water with
both central and northern NV seeing good moisture coverage.
Another plus is that this system is another slow-ish mover, with
precipitation chances lasting from possibly late Wednesday to
early Thursday morning all the way to Friday afternoon. However,
there are a few areas of disagreement in the model solutions with
this system, the first is just how much cold air will be around or
created. Key question here is since snow levels will start high
near to or above 7000 feet how quickly do snow levels fall to the
valley floors? Since temperatures will be in the upper 40s to low
60s Wednesday. Models are still varied on how strong the
frontogenesis will be, as the EC suggests strong dynamic cooling
and lift, and thus lower snow levels and higher totals especially
for the US 50 corridor. The GFS has less and thus lower snow
totals and higher snow levels. A caveat is that some solutions in
both model suites do support the others consensus solutions so it
is not out of the realm as more data becomes available that there
may be a break to one solution. Finally the one factor that models
cant account for is ground temperatures, how long will it take
for cooling to allow snow to accumulate when the precipitation
transition occurs. Still even with the uncertainty this system has
the potential to be a good early Spring snow maker for the mid to
upper elevations, and current trends for snow haven't changed
much looks like valleys could see a trace to 2” of snow, with
passes and road summits of US 50 seeing another 2” to 10”, I-80
passes may see a little less at 2” to 6”. The Mountains like the
Rubies, Independence and the central NV ranges could see another
6” to 18” of new snow.

After Friday models suggest that the overall pattern becomes very
active with chances of precipitation continuing each day as
shortwave troughs move through the flow. Precipitation chances
look to have maxima of around 65% to 85%, Saturday afternoon,
Sunday evening, and Monday afternoon with chances dropping to
around 20% for times in between but at least isolated showers will
be possible for the end of the week into the weekend and beyond.
Temperatures Monday through Wednesday look to be above normal with
highs in the upper 40s to low 60s and lows in the upper 20s to
upper 30s. With the upper trough over head Thursday and Friday
temperatures may depend on precipitation as wet-bulbing cools
highs into the upper 20s to low 40s with lows in the low 20s to
low 30s. The weekend will see little recovery with the active
pattern, as highs range in the mid 30s to mid 40s and lows in the
teens to mid 20s.

&&

.AVIATION...VFR conditions at all terminals through tonight. High
pressure over the region will keep skies clear, with relatively
light winds of mainly 10 kts or less at KWMC KBAM and KEKO.
Slightly higher winds are expected at KTPH and KELY this
afternoon with gusts in the 15-25kt range, strongest at KTPH.

KWMC remains AMD NOT SKED due to a communications issue with the
ASOS.

&&

.LKN Watches/Warnings/Advisories...
None.

&&

92/98/96

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 2:22 PM PDTWinter Storm WatchLKNElko, White Pine22 hr
Mar 10, 2:22 PM PDTWinter Weather AdvisoryLKNElko, Eureka, Lander, Nye, White Pine3 days

Nearby

Wind Advisories in Nevada, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.